Welcome to HealingWell and the Heartburn/GERD forum. We are glad to have you join us. This is Kitt.
There could be a link between antidepressant and reflux disease. Therefore, if you take antidepressants and are suffering from frequent acid reflux/GERD , your antidepressant medication could be contributing to the symptoms you are experiencing.
The type of antidepressant that has been most commonly linked with GERD is known as Tricyclic antidepressants .
Tricyclic antidepressants include: Amitriptyline, Amoxapine, Desipramine, Doxepin, Imipramine, Nortriptyline, Protriptyline, and Trimipramine
I took Nortriptyline for many years and had severe heartburn but no reflux at that time. I am on Cymbalta but I was already having the heartburn and the GERD was dx in the ER. The reflux developed about about 2 years ago. I know what I can eat and cannot eat close to bed time. I am like doghouse, I had the GERD sx before I was started on Cymbalta.
Gerd2, the only med I have heard of that rarely causes weight gain is Wellbutrin. Now remember I am not a professional. My pdoc told me Cymbalta would not cause weight gain but I gained a lot of wt on this med.
Great questions and very concerning to many members.You've come to the right place to find people that have a good idea of what you're going through. If you have an questions for me please just email me.
Again a warm welcome
Kitt, Moderator: Anxiety/Panic & Depressionhttps://www.healingwell.com/donate *~* Not a mental health professional of any kindIt is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
& GERD Forums
Clickable Link: Anxiety-Panic Resources